Alert archive / Massachusetts / Small Craft Advisories in 2014
Small Craft Advisory 88, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jul 22, 2014, 3:28 PM EDT. It took effect at Jul 23, 2014, 2:00 AM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2014, 3:28 PM EDT (19:28 UTC)
- In effect from
- Jul 23, 2014, 2:00 AM EDT
- Expired
- Jul 24, 2014, 2:39 AM EDT
- In force
- 25 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
859 WHUS71 KBOX 221928 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 328 PM EDT TUE JUL 22 2014 ANZ250-254-230330- /O.NEW.KBOX.SC.Y.0088.140723T0600Z-140724T0700Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 328 PM EDT TUE JUL 22 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 3 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO 3 AM EDT THURSDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230>237-251-230330- /O.NEW.KBOX.SC.Y.0088.140723T1400Z-140723T2300Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 328 PM EDT TUE JUL 22 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EDT WEDNESDAY. * WINDS AND SEAS...SOUTHWEST AROUND WINDS 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
6 follow-up statements
333 WHUS71 KBOX 230221 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1021 PM EDT TUE JUL 22 2014 ANZ250-254-231030- /O.CON.KBOX.SC.Y.0088.140723T0600Z-140724T0700Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1021 PM EDT TUE JUL 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 3 AM EDT THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230>237-251-231030- /O.CON.KBOX.SC.Y.0088.140723T1400Z-140723T2300Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 1021 PM EDT TUE JUL 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. WIND WAVES 1 TO 2 FEET BOSTON HARBOR AND NARRAGANSETT BAY AND SEAS GENERALLY 2 TO 3 FEET ELSEWHERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
416 WHUS71 KBOX 230809 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 409 AM EDT WED JUL 23 2014 ANZ230>237-251-231615- /O.CON.KBOX.SC.Y.0088.140723T1400Z-140723T2300Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 409 AM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. WIND WAVES 1 OR 2 FEET IN NARRAGANSETT BAY AND BOSTON HARBOR. SEAS 2 TO 3 FEET IN OTHER BAYS AND SOUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-231615- /O.CON.KBOX.SC.Y.0088.000000T0000Z-140724T0700Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 409 AM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
841 WHUS71 KBOX 231527 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1127 AM EDT WED JUL 23 2014 ANZ230>237-251-232300- /O.CON.KBOX.SC.Y.0088.000000T0000Z-140723T2300Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 1127 AM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-232330- /O.CON.KBOX.SC.Y.0088.000000T0000Z-140724T0700Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1127 AM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
800 WHUS71 KBOX 231952 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 352 PM EDT WED JUL 23 2014 ANZ230>237-251-240000- /O.EXT.KBOX.SC.Y.0088.000000T0000Z-140724T0000Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 352 PM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-240400- /O.EXT.KBOX.SC.Y.0088.000000T0000Z-140724T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 352 PM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
813 WHUS71 KBOX 240005 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 805 PM EDT WED JUL 23 2014 ANZ230>237-251-240115- /O.EXP.KBOX.SC.Y.0088.000000T0000Z-140724T0000Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 805 PM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ ANZ250-254-240815- /O.CON.KBOX.SC.Y.0088.000000T0000Z-140724T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 805 PM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
446 WHUS71 KBOX 240639 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 239 AM EDT THU JUL 24 2014 ANZ250-254-240745- /O.CAN.KBOX.SC.Y.0088.000000T0000Z-140724T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 239 AM EDT THU JUL 24 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS WERE BOTH BELOW SMALL CRAFT ADVISORY CRITERIA AND THUS THE ADVISORY HAS BEEN CANCELLED. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 22, 1:41 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 22, 1:41 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 141 PM EDT TUE JUL 22 2014 .SYNOPSIS... SOUTHWEST FLOW WILL BRING AN INCREASE IN HEAT AND HUMIDITY TODAY...WHICH WILL PERSIST INTO WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL LIKELY MOVE ACROSS THE REGION LATE WEDNESDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. COLD FRONT SLOWLY MOVES OFFSHORE THURSDAY WITH A TREND TO IMPROVING WEATHER. HIGH PRESSURE BUILDS OVER THE REGION FRIDAY AND SATURDAY...THEN MAKES WAY FOR UNSETTLED WEATHER APPROACHING FROM THE SOUTHWEST SUNDAY AND MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 200 PM UPDATE... OVERALL TRENDS IN THE FORECAST REMAIN ON TRACK FOR THE AFTERNOON HOUR. HIGH PRESSURE CONTINUES TO SLIDE EASTWARD ALLOWING FOR RETURN FLOW INTO THE REGION. THIS HAS BEEN INCREASING DEWPOINTS AND THUS THE MUGGINES FACTOR ACROSS SOUTHERN NEW ENGLAND. TEMPERATURES AS WELL CONTINUE TO CLIMB AS UPPER LEVEL RIDGE AXIS MOVES OVERHEAD INCREASING UPPER LEVEL TEMPS. NASHUA, NH IS THE HOT SPOT PER 17Z OBS AT 88F. WEAK SEA BREEZE HAS MOVED ON SHORE KEEPING BOSTON TEMPS BELOW 80F AT THIS TIME. ANTICIPATE GRADIENT TO STRENGTHEN WITHIN THE NEXT FEW HOURS ALLOWING FOR SOME MIXING TO OCCUR AND THUS WASHING OUT THE SEABREEZE...SO A RUN AT 85 IS STILL POSSIBLE. ISOLATED SHOWERS HAVE POPPED UP ACROSS UPSTATE NY AND VT BUT QUICKLY DIE OUT. A FEW OF THESE SHOWERS MAY MAKE THERE WAY INTO SOUTHERN NEW ENGLAND BUT THEY WILL STRUGGLE DUE TO MID-LEVEL CAP AND LACK OF ANY LIFT. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... TONIGHT...EXPECTING TEMPERATURES TO BE 2 OR 3 DEGREES MILDER TONIGHT IN MOST LOCATIONS WITH DEWPOINTS RISING FROM THE LOW TO MID 60S. ALSO EXPECTING AREAS OF LOW CLOUDS AND FOG ALONG S COASTAL AREAS AND POSSIBLY IN A FEW INTERIOR VALLEYS. WEDNESDAY...WEATHER BECOMES MORE INTERESTING AS A COLD FRONT APPROACHES FROM THE WEST. INITIALLY A MID LEVEL CAP IS EXPECTED TO INHIBIT CONVECTION BUT THAT CAP SHOULD ERODE AS THE FRONT APPROACHES IN THE LATE AFTERNOON. SBCAPE PROJECTED TO BE 1200 TO 2000 J/KG AND MID LEVEL LAPSE RATES 6.0 TO 6.5 C/KM. A FAIRLY NOTABLE BUMP OF THE K INDICES INTO THE MID TO UPPER 30S TAKES PLACE LATE WED AFTERNOON/EVENING WHILE THE SHOWALTER INDICES DROP TO AROUND -2 TO -3. THE 0 TO 6 KM WIND SHEAR IS FAIRLY MARGINAL AT AROUND OR JUST STRONGER THAN 30 KT WITH STRONGER WIND SHEAR INDICATED NORTH OF THE FORECAST AREA PER THE 00Z GFS AND ECMWF. THE 00Z NAM RUN PROJECTED CLOSER TO 40 KT SHEAR ACROSS THE NORTHERN ZONES BUT NOT QUITE READY TO BUY THAT. AT ANY RATE...SHEAR STILL LOOKS STRONG ENOUGH COMBINED WITH THE INSTABILITY TO SUPPORT SOME STRONG TO SEVERE TSTMS TO PERHAPS AS FAR EAST AS AN ASH-LWM-BED-IJD LINE. PWATS ARE EXPECTED TO RISE TO BETWEEN 1.7 AND 2 INCHES AND SO THE RISK FOR LOCALIZED FLASH FLOODING NEEDS TO BE CONSIDERED AS WELL. HAVE PUT IN MILD ENHANCED WORDING FOR GUSTY WINDS AND HEAVY RAINFALL. WILL MENTION THE RISK OF STRONG TO SEVERE TSTMS AND LOCALIZED FLASH FLOOD RISK IN THE HWO. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... BIG PICTURE... BIG RIDGE BUILDS OVER THE ROCKIES AND PLAINS WHILE TROUGHS DIG INTO THE NORTHEAST AND THE PACIFIC NORTHWEST. UPPER RIDGE LINGERS OVER THE WESTERN ATLANTIC. FOR US...THIS WILL BRING FALLING HEIGHTS/COOLING TEMPS ALOFT THURSDAY AND FRIDAY...THEN RISING HEIGHTS/WARMING TEMPS OVER THE WEEKEND. THE PAC NORTHWEST TROUGH EJECTS OVER THE TOP OF THE ROCKIES RIDGE AND MOVES EAST. OVER THE WEEKEND IT WILL MERGE WITH THE NORTHEAST TROUGH AND PULL THE TROUGH AXIS BACK TO OUR WEST. THE ATLANTIC RIDGE REMAINS IN PLACE TO OUR EAST. THIS WILL BRING A MOIST SOUTHWEST FLOW UP OVER NEW ENGLAND SUNDAY-MONDAY. GOOD AGREEMENT AMONG MOST OF THE LONG RANGE MODELS...ALLOWING US TO USE A CONSENSUS. THE DAILIES... WEDNESDAY NIGHT-THURSDAY... THE COLD FRONT CROSSES MUCH OF OUR REGION WHILE THE RIGHT ENTRANCE REGION OF THE UPPER JET MOVES INTO POSITION OVERHEAD. WINDS AT 500 MB WILL BE 35-40 KNOTS. TOTALS NEAR 50/LI -4 AND LOWER DURING THE EARLY PART OF THE NIGHT. THE COMBINATION OF DYNAMICS AND INSTABILITY AND SHEAR SUGGEST A POTENTIAL FOR STRONG WIND GUSTS. PRECIPITABLE WATER VALUES WILL BE NEAR 2 INCHES...SO HEAVY DOWNPOURS ALSO POSSIBLE. THE COLD FRONT WILL BE JUST OFF THE SOUTH COAST AT 12Z. THE RIGHT ENTRANCE OF THE UPPER JET WILL STILL BE IN POSITION OVERHEAD. THIS MAY CAUSE A WAVE TO FORM ON THE FRONT AND KEEP SHOWERS OVER SOUTHERN/EASTERN PARTS OF SOUTHERN NEW ENGLAND THROUGH THE MORNING. BUT THE TREND DURING THE DAY WILL BE FOR IMPROVEMENT FROM NORTHWEST TO SOUTHEAST WITH AT LEAST PARTIAL CLEARING IN SOUTHERN NH AND THE CT VALLEY. TEMPS IN THE MIXED LAYER WILL SUPPORT MAX SFC TEMPS IN THE MID 70S TO AROUND 80. FRIDAY-SATURDAY... HIGH PRESSURE BUILDS OVERHEAD. SOME CONCERN THAT FRIDAY WOULD FEATURE MORE CLOUDS DURING THE DAY. THE UPPER TROUGH AXIS AND COOLER TEMPS ALOFT WILL MOVE OVERHEAD AT THIS TIME WITH SOME INCREASE IN CLOUD LEVEL MOISTURE. WITH THIS IN MIND WE HAVE INCREASE FRIDAY SKY COVER. THEN ON SATURDAY THE UPPER FLOW STARTS TO SHIFT TO SOUTHWEST WITH AN INCREASING IN HIGH CLOUDS. OVERALL A COUPLE OF FAIR DAYS WITH TEMPS AT SEASONABLE LEVELS OR A LITTLE BELOW. SUNDAY-MONDAY... AS THE UPPER FLOW RE-ESTABLISHES AS SOUTHWEST AND AIMED UP THE COAST...A SHORTWAVE MOVES INTO THE FLOW. THIS HAS THE POTENTIAL TO DEVELOP A COASTAL LOW THAT MOVES OUR WAY AND SPREADS CLOUDS AND RAIN OUR WAY ESPECIALLY FOR SUNDAY NIGHT/MONDAY. GIVEN HOW FAR OUT THIS IS...DAY 6/DAY 7...WE WILL SHOW CHANCE POPS DEVELOPING SUNDAY AND CONTINUING MONDAY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH WEDNESDAY NIGHT/... GENERALLY MODERATE CONFIDENCE ON FORECAST. BEFORE 00Z...VFR ACROSS THE REGION. WEAK/SHALLOW SEA BREEZE ON EAST COASTLINE. TONIGHT INTO WED...VFR TO START. ANTICIPATE PATCHY MVFR FOG/CIGS ACROSS INTERIOR DUE TO INCREASE OF LOW LEVEL MOISTURE. STRATUS AND FOG AGAIN OVER THE CAPE AND ISLANDS DROPPING TO MVFR/IFR. CONDITIONS CLEARING TO VFR BY DAY BREAK. LATE WED AFTERNOON INTO THURSDAY...MVFR CIGS AND VSBYS IN VICINITY OF SCT TSTMS AHEAD OF A COLD FRONT. A FEW TSTMS MAY BRIEFLY LOWER CIGS/VSBYS TO IFR LEVELS. ALSO...A FEW TSTMS MAY PRODUCE STRONG WIND GUSTS. VSBYS MAY BE REDUCE IN PATCHY FOG AHEAD OF FRONTAL PASSAGE AS WELL. KBOS TAF...HIGH CONFIDENCE. MODERATE CONFIDENCE IN SEABREEZE TIMING. T-STORMS POSSIBLE BY WED LATE AFTERNOON. KBDL TAF...HIGH CONFIDENCE IN TAF. LOW PROB ON FOG POTENTIAL TONIGHT. T-STORMS POSSIBLE BY WED AFTERNOON. OUTLOOK...THURSDAY THROUGH SATURDAY...MODERATE CONFIDENCE THURSDAY... MAINLY VFR. COLD FRONT CROSSES THE REGION WITH PERIOD OF MVFR CIGS/VSBYS IN SHOWERS/TSTMS. PATCHY IFR IN FOG...MAINLY SOUTH COAST AND ISLANDS. FRIDAY-SATURDAY...VFR. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH WEDNESDAY/...MODERATE CONFIDENCE. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH TONIGHT. THE SW FLOW WILL STRENGTHEN AHEAD OF A COLD FRONT ON WED WITH A RISK OF GUSTS APPROACHING 25 KT. AREAS OF FOG WILL GRADUALLY BURN OFF THIS MORNING BUT MAY REDEVELOP ALONG THE SOUTH COASTAL WATERS TONIGHT. OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...MODERATE CONFIDENCE. WEDNESDAY NIGHT-THURSDAY... A COLD FRONT CROSSES THE WATERS LATE AT NIGHT AND DURING THURSDAY. GUSTY SOUTHWEST WINDS LEADING THE FRONT MAY APPROACH 25 KNOTS AT TIMES WEDNESDAY NIGHT. WINDS SHIFT TO NORTH AND NORTHEAST ON THURSDAY. SHOWERS AND SCATTERED THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEFLY HEAVY RAIN. SEAS REMAIN BELOW 5 FEET...BUT BRIEFLY HIGHER SEAS POSSIBLE IN ANY THUNDERSTORMS. FRIDAY-SATURDAY... NORTH WINDS SHIFT TO SOUTHWEST WITH SPEEDS 15 KNOTS OR LESS. SEAS REMAIN LESS THAN 5 FEET. && .EQUIPMENT... KBOX RADAR IS IN STANDBY MODE TODAY WHILE CONSTRUCTION TAKES PLACE NEARBY. THE RADAR WILL RETURN TO SERVICE WHEN CONSTRUCTION ENDS FOR THE DAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/THOMPSON NEAR TERM...DUNTEN/THOMPSON SHORT TERM...THOMPSON LONG TERM...WTB AVIATION...WTB/DUNTEN MARINE...WTB/THOMPSON EQUIPMENT...
Hazardous weather outlook, Jul 22, 4:17 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 417 AM EDT TUE JUL 22 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-230830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 417 AM EDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY AFTERNOON AND EVENING. STRONG WIND GUSTS AND HEAVY RAIN ARE THE MAIN THREATS. HEAVY DOWNPOURS WITH SOME OF THE STORMS MAY CAUSE LOCALIZED FLASH FLOODING OF URBAN AND POOR DRAINAGE AREAS. AS WITH ANY THUNDERSTORM...DANGEROUS LIGHTNING WILL ALSO BE A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY MID AFTERNOON THROUGH WEDNESDAY EVENING. ANZ230>237-250-251-254>256-230830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 417 AM EDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WEDNESDAY NIGHT WILL BRING A THREAT OF DANGEROUS LIGHTNING AND BRIEFLY STRONG WIND GUSTS OVER THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM WEDNESDAY MID AFTERNOON THROUGH WEDNESDAY EVENING. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.